ConsumerLab.com uses JavaScript to provide the best possible experience for our content, but your browser has it disabled. Learn how to enable it here.

About ConsumerLab.com

Posted August 31, 2016

Recall of Dangerous Chinese Herbal Supplement Expanded

On August 30, 2016, Ton Shen Health expanded its initial recall of DHZC-2 tablets to include all lots purchased before August 24, 2016, due to potential contamination with elevated levels of lead.

Exposure to lead, even at low levels, is associated with neurological impairment, and in children, learning disabilities and lower IQ scores. Lead can accumulate in the body over time. Symptoms of lead toxicity include abdominal pain, headache, changes in blood pressure, dizziness, kidney and brain damage.

The FDA is currently investigating six cases of adverse effects associated with use of this supplement, including three children who may have consumed this product. The FDA is also investigating reports of two fatalities of individuals who consumed this product; however, it's not clear if the deaths are related to use of the product.

Recalled DHZC-2 tablets are labeled as a Chinese herbal supplement. They were distributed in Chicago-area retail stores and in other states through mail order. They are packaged in 1.6 oz. white plastic bottle and can be identified by the following UPC: 616042102727.

The sale of this supplement has been suspended while the FDA continues to investigate.

See Related Warnings:

Chinese Herbal Supplement Recalled Due to Lead Contamination

Ground Turmeric Spice Recalled Due to Lead Contamination

Turmeric Spice Recall Expanded to Include More Brands

Herbal Supplements Linked to Heavy Metal Poisoning

High Levels of Mercury and Lead Found in Ayurvedic Herbal Supplements

For more information about this recall, use the link below.